Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 271, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 7, 2008, 4:54 PM CDT for Limestone County, Texas. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 7, 2008, 4:54 PM CDT (21:54 UTC)
- Expired
- May 7, 2008, 6:00 PM CDT
- In force
- 66 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
County Limestone County, TX
The radar
The Ft Hood radar (KGRK), 119 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 7, 3:42 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.9 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 72 J/kg
- Mixed-layer CIN
- -374 J/kg
- Mixed-layer LCL
- 627 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 196 m²/s²
- 0-3 km storm-relative helicity
- 398 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 3:21 PM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, May 7, 3:21 PM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 321 PM CDT WED MAY 7 2008 .DISCUSSION... SHOWERS AND THUNDERSTORMS ARE CURRENTLY MOVING THROUGH SOUTHEASTERN NORTH TEXAS ALONG WHAT LOOKS TO BE A GRAVITY WAVE. MORE SUBSTANTIAL CONVECTION IS LAGGING BEHIND ON THE EASTERN PERIPHERY OF THE UPPER LOW AND WILL AFFECT THE NORTHWESTERN COUNTIES SHORTLY. THE SURFACE LOW IS NOW WELL DEFINED AND IS CENTERED JUST NORTHWEST OF WICHITA FALLS. MAIN FEATURE OF CONCERN IS THE DRYLINE WHICH HAS ALREADY SURGED THROUGH THE WESTERN THIRD OF THE AREA. A FEW ECHOES ARE BEGINNING TO SHOW UP ALONG THE DRYLINE...INDICATING THE EROSION OF THE CAP. A TORNADO WATCH IS IN EFFECT FOR PORTIONS OF NORTH TEXAS ALONG AND NORTH OF A LINE ROUGHLY FROM MINERAL WELLS...TO DALLAS...TO SULPHUR SPRINGS. LARGE HAIL AND DAMAGING WINDS AS WELL AS ISOLATED TORNADOES WILL BE POSSIBLE THIS AFTERNOON...MAINLY OVER THE EASTERN HALF OF THE WATCH BOX. AS THE DRYLINE MOVES EAST...AREAS TO THE WEST OF IT WILL SEE A DRAMATIC DECREASE IN PRECIPITATION CHANCES. THERE WILL STILL BE SOME PRECIPITATION CHANCE ASSOCIATED WITH THE UPPER LOW ITSELF AS IT MOVES THROUGH IN A FEW HOURS...BUT THE BULK OF THE ACTIVITY SHOULD BE OVER BY 7 PM. ANOTHER SYSTEM FOLLOWS QUICKLY ON THE HEELS OF THIS ONE WITH A FROPA FRIDAY NIGHT/SATURDAY MORNING. UPPER 80S AND LOWER 90S ARE STILL FORECAST FOR FRIDAY AND SATURDAY...ALTHOUGH MET GUIDANCE IS A FEW DEGREES COOLER THAN THE MAV. THE LATEST GFS TEMPERATURE GUIDANCE FOR SUNDAY IS COOLER THAN PREVIOUS RUNS AND ALSO MUCH DIFFERENT THAN THE OTHER ENSEMBLE MEMBERS. THIS IS MAINLY DUE TO THE OPERATIONAL GFS HAVING LOW LEVEL SOUTHWEST WINDS WHICH THE OTHER MODELS DONT HAVE. THEREFORE HAVE LEANED TOWARDS THE ENSEMBLE SOLUTION. WINDS WILL QUICKLY BECOME SOUTHERLY AGAIN ON SATURDAY AS ANOTHER SURFACE CYCLONE DEVELOPS OVER THE SOUTHERN ROCKIES. UPPER LEVEL FORCING IS FAR AWAY FROM NORTH TEXAS AT THIS TIME...SO HAVE NOT GONE ABOVE SLIGHT CHANCE POPS. ANOTHER COLD FRONTAL PASSAGE IS POSSIBLE SUNDAY. THE MAIN CONCERN HERE WILL BE THE QUALITY OF MOISTURE RETURN WITH SYSTEMS SUCH A SHORT DISTANCE APART. SH/13 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 62 85 65 87 68 / 5 0 0 10 10 WACO, TX 60 88 64 87 68 / 5 0 0 5 5 PARIS, TX 61 80 60 84 62 / 40 0 10 10 10 DENTON, TX 59 84 62 86 64 / 5 0 0 10 10 MCKINNEY, TX 59 83 63 86 63 / 10 0 0 10 10 DALLAS, TX 63 85 67 89 70 / 5 0 0 10 10 TERRELL, TX 61 83 64 87 67 / 10 0 0 10 10 CORSICANA, TX 62 83 65 87 67 / 10 0 0 5 5 TEMPLE, TX 58 86 65 92 68 / 5 0 0 5 5 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 7, 3:30 PM CDT, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 330 PM CDT WED MAY 7 2008 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-081100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 330 PM CDT WED MAY 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS EVENING EAST OF A BONHAM...KAUFMAN...TO PALESTINE LINE. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING ACROSS THE REMAINDER OF NORTH TEXAS. A DRYLINE WILL MOVE EAST ACROSS THE REGION THIS EVENING AND PROVIDE A FOCUS FOR THUNDERSTORM DEVELOPMENT. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY HAZARD. HOWEVER...A FEW TORNADOES WILL BE POSSIBLE...ESPECIALLY IN THE MODERATE RISK AREA. THUNDERSTORM CHANCES WILL END FROM WEST TO EAST AS THE DRYLINE MOVES THROUGH THE REGION. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE NORTHERN AND EASTERN SECTIONS OF NORTH TEXAS SATURDAY NIGHT AS A WEAK COLD FRONT MOVES ACROSS THE RED RIVER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED WEST OF INTERSTATE 35 THROUGH 6 PM AND EAST OF INTERSTATE 35 BETWEEN 4 PM AND 9 PM. 79
In the hours before
Special weather statement, May 7, 3:56 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
356 PM CDT WED MAY 7 2008
TXZ091-072130-
MONTAGUE TX-
356 PM CDT WED MAY 7 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN MONTAGUE COUNTY
AT 356 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 15 MILES NORTHWEST OF BOWIE...MOVING NORTHEAST AT
26 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE NOCONA.
PEA-SIZED HAIL...VERY HEAVY RAIN...AND WIND GUSTS TO 50 MPH CAN BE
EXPECTED FROM THIS STORM.
A SECOND STORM WILL SKIRT THE RED RIVER...ALSO MOVING NORTHEAST AT
AROUND 25 MPH. THIS STORM WILL BE CAPABLE OF HALF-INCH HAIL AND WIND
GUSTS TO 50 MPH.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT THIS EVENING FOR
MONTAGUE COUNTY.
LAT...LON 3389 9794 3387 9789 3388 9782 3400 9768
3399 9761 3389 9754 3362 9798 3363 9799
3385 9800
TIME...MOT...LOC 2055Z 235DEG 23KT 3373 9799
25Special weather statement, May 7, 3:57 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 357 PM CDT WED MAY 7 2008 TXZ159-072130- MCLENNAN TX- 357 PM CDT WED MAY 7 2008 ...SIGNIFICANT WEATHER ADVISORY FOR... MCLENNAN COUNTY AT 357 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF MCGREGOR...MOVING EAST AT 48 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE BELLMEAD...BEVERLY HILLS... HALLSBURG...HEWITT...LACY-LAKEVIEW...MCGREGOR...NORTHCREST... ROBINSON...WACO AND WOODWAY. FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM. IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT WEDNESDAY EVENING FOR THE AREA. LAT...LON 3175 9710 3153 9682 3133 9740 3146 9750 TIME...MOT...LOC 2057Z 252DEG 42KT 3140 9737 92
Local storm report, May 7, 4:20 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
420 PM CDT WED MAY 07 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM HAIL BRYSON 33.16N 98.39W
05/07/2008 E1.00 INCH JACK TX LAW ENFORCEMENT
QUARTER SIZE HAIL IN BRYSONSpecial weather statement, May 7, 4:22 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
422 PM CDT WED MAY 7 2008
TXZ158-159-072145-
MCLENNAN TX-BELL TX-
422 PM CDT WED MAY 7 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTH CENTRAL BELL COUNTY
EASTERN MCLENNAN COUNTY
AT 422 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM OVER HEWITT...MOVING EAST AT 41 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE BELLMEAD...BEVERLY HILLS...
BRUCEVILLE-EDDY...HALLSBURG...HEWITT...LACY-LAKEVIEW...LORENA...MOODY
...MORGANS POINT RESORT...NORTHCREST...RIESEL...ROBINSON...SOUTH
WACO AND WOODWAY.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3108 9758 3124 9758 3129 9752 3131 9744
3133 9742 3136 9744 3168 9705 3153 9682
3130 9725 3126 9727
TIME...MOT...LOC 2122Z 249DEG 35KT 3147 9716
92Special weather statement, May 7, 4:26 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
426 PM CDT WED MAY 7 2008
TXZ103-104-072200-
DENTON TX-COLLIN TX-
426 PM CDT WED MAY 7 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN COLLIN COUNTY
NORTHEASTERN DENTON COUNTY
AT 426 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES NORTH OF FRISCO...MOVING NORTHEAST AT 36
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE ANNA...AUBREY...CELINA...
CROSS ROADS...HACKBERRY...KRUGERVILLE...LITTLE ELM...AND PROSPER.
PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM THIS EVENING FOR BOTH
COLLIN AND DENTON COUNTIES.
LAT...LON 3342 9693 3342 9683 3340 9683 3340 9643
3317 9676 3312 9699 3323 9707
TIME...MOT...LOC 2126Z 232DEG 32KT 3328 9682
25Special weather statement, May 7, 4:51 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
451 PM CDT WED MAY 7 2008
TXZ093-104-072215-
GRAYSON TX-COLLIN TX-
451 PM CDT WED MAY 7 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN COLLIN COUNTY
SOUTHEASTERN GRAYSON COUNTY
AT 451 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES NORTH OF FRISCO...MOVING NORTHEAST AT 33
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE ANNA...CELINA...
DORCHESTER...GUNTER...HOWE...PROSPER...AND VAN ALSTYNE.
PEA-SIZED HAIL...VERY HEAVY RAIN...AND WIND GUSTS TO 50 MPH CAN BE
EXPECTED FROM THIS STORM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM THIS EVENING FOR BOTH
COLLIN AND GRAYSON COUNTIES.
LAT...LON 3358 9669 3340 9638 3316 9683 3318 9683
3337 9684
TIME...MOT...LOC 2151Z 227DEG 29KT 3328 9680
25The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 3:24 PM CDT | Special Weather Statement | FWD | Montague | 36 min |
| May 7, 3:39 PM CDT | Special Weather Statement | FWD | Denton | 36 min |
| May 7, 3:56 PM CDT | Special Weather Statement | FWD | Montague | 34 min |
| May 7, 3:57 PM CDT | Special Weather Statement | FWD | McLennan | 33 min |
| May 7, 4:17 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Young | 43 min |
| May 7, 4:22 PM CDT | Special Weather Statement | FWD | McLennan | 23 min |
| May 7, 4:23 PM CDT | Severe Thunderstorm Warning | FWD | Montague | 67 min |
| May 7, 4:26 PM CDT | Special Weather Statement | FWD | Collin | 34 min |
| May 7, 4:29 PM CDT | Severe Thunderstorm Warning | FWD | McLennan | 46 min |
| May 7, 4:51 PM CDT | Special Weather Statement | FWD | Collin | 24 min |
| May 7, 5:05 PM CDT | Tornado Warning | FWD | Collin | 40 min |
| May 7, 5:15 PM CDT | Special Weather Statement | FWD | Cooke | 30 min |
| May 7, 5:26 PM CDT | Severe Thunderstorm Warning | FWD | Fannin, Grayson | 64 min |
| May 7, 5:33 PM CDT | Severe Thunderstorm Warning | FWD | Grayson | 57 min |
| May 7, 5:43 PM CDT | Severe Thunderstorm Warning | FWD | Freestone | 62 min |
| May 7, 5:48 PM CDT | Severe Thunderstorm Warning | FWD | Fannin, Grayson | 57 min |
| May 7, 6:02 PM CDT | Severe Thunderstorm Warning | FWD | Leon, Limestone | 58 min |
| May 7, 6:26 PM CDT | Severe Thunderstorm Warning | FWD | Anderson | 51 min |
| May 7, 6:38 PM CDT | Special Weather Statement | FWD | Lamar | 22 min |
| May 7, 6:43 PM CDT | Severe Thunderstorm Warning | FWD | Fannin, Grayson | 37 min |
| May 7, 6:53 PM CDT | Special Weather Statement | FWD | Anderson | 37 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.